# International Joint Digital Archiving Center for Japanese Art and Culture (ARC-iJAC)

# & "Digital Humanities Center for Japanese Arts and Cultures"-Project, Art Research Center, Ritsumeikan University FY2024 Annual Report Meeting

Date: Friday, February 21, 10:00-16:50 (JST) Saturday, February 22, 10:00-17:00 (JST)

Venue: Hybrid [On site @ARC]+ [Online via Zoom]

\*\*\* Presentations marked with ★ are available via YouTube live stream

#### Fri. February 21, 2025

10:00-10:10 **Opening remarks** Keiji YANO, Professor, College of Letters, RU

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

10:10-10:30 **1.** Reconstruction of "Virtual Kyoto" and Studies on the Urban History of modern Kyoto ★

Project Leader: Naomi KAWASUMI, Professor, College of Letters, RU

Presenter : Moeki INOUE, M2, Graduate School of Letters, RU

Presenter: Tomoko ISHIMATSU, M2, Graduate School of Letters, RU

10:30-10:50 **2. Construction of the Archive of Kyoto Street Culture and Its Metaverse Expansion** 

Project Leader: Shinya SAITO, Assoc. Professor, College of Image Arts and Sciences, RU

Presenter : Shosaku TAKEDA, Professor, College of Image Arts and Sciences, RU

Presenter: Yi ZHANG, M2, Graduate School of Image Arts, RU

Presenter : Yusai YAMADA, M1, Graduate School of Image Arts, RU

Presenter : Canyue LIU, M1, Graduate School of Image Arts, RU

10:50-11:10 3. Verification of Games for Change by Generative AI ★

Project Leader: Ruck THAWONMAS, Professor,

College of Information Science and Engineering, RU

Presenter : Abdullah FEBRI, D3, Graduate School of Information Science and

Engineering, RU

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

11:10-11:30 4. Compilation of a database of documents nationally designated as cultural properties in the possession of Eigen-ji and related temples ★

Project Leader: Jijin MORI, Visiting Resercher, International Research Institute for Zen

Buddhism, Hanazono University

Presenter : Miki HAMANO, D5, Graduate School of Letters, RU

Presenter : Kimimoto TERAMAE, Curator, Japan Shuri Education Foundation Kampo

Museum

11:30-13:00 Break (90 mins)

Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

13:00-13:20 **5.** Digital Design for Organization and Social Utilization of Visual and Cultural Resources ★

Project Leader: Akinori NAKAMURA, Professor, College of Image Arts and Sciences, RU

Presenter : Hitomi MOHRI, Lecturer, College of Image Arts and Sciences, RU

Presenter : Haorui TONG, D1, Graduate School of Core Ethics and Frontier

Sciences, RU

Presenter: Kanako NOMURA, M2, Graduate School of Letters, RU

13:20-13:40 6. Traditional Crafts in Kyoto and Experimental Archaeology ★

Project Leader: Masaaki KIDACHI, Professor, College of Letters, RU

13:40-14:00 **7.** Attention of Generative AI for Messages Enhancing Expectation and Satisfaction of Customers

Project Leader: Mitsuhiro SHIMAKAWA, Professor,

College of Information Science and Engineering, RU

14:00-14:20 8. Digitization of Medieval Shinto Documents in the Collection of the Faculty of Letters, Ritsumeikan University,Part II

Project Leader: Soichiro OTA, Professor, College of Letters, RU

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

### 14:20-14:40 **9.** A Research for Utilization of the Japan National Railway Document Database: Focusing on Daily reports of Moji Railway Bureau, JNR ★

Project Leader: Akimasa SUGANUMA, Lecturer, Faculty of Collaborative Regional

Development, Kyushu Sangyo University

Presenter : Kazuki HAYASHI, Lecturer, Otani University

Presenter : Masaki KUSANO, Assoc. Professor,

Faculty of Commerce, Kyushu Sangyo University

### 14:40-15:00 **10.** Hyperrealia: Robot Re-Mix - Re-mixing Japanese Robotic Art and Culture through Extended Reality Technologies ★

Project Leader: Dr. John McCormick, Acting Director, Centre for Transformative Media

Technologies, Swinburne University of Technology

Presenter : Dr. Chris Henschke, Lecturer, School of Design, RMIT University
Presenter : Donna Kendrigan, Librarian / Sessional Lecturer, RMIT University

15:00-15:10 Break (10 mins)

# 15:10-15:30 11. Digitization of Qaitbay Fort in Alexandria (1477-1479): Adoption of VR Technology to Preserve Cultural Heritage in Natural Disaster and Climate Change

Project Leader: Dr. Mohamed Soliman, Senior archaeologist/ Center of Islamic Antiquities Studies-Ministry of Tourism and Antiquities (MoTA)

### 15:30-15:50 **12.** Drawing from the Crowd: A Citizen Science Platform for Mapping Ukiyo-e Geography ★

Project Leader: Dr. Stephanie SANTSCHI, Postdoctoral Fellow at the Chair in East Asian Art History, University of Zurich

# Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

## 15:50-16:10 **13.** Project of Developing Multilingual Data Integration Infrastructure for Cultural Resource Databases ★

Project Leader: Akira MAEDA, Professor, College of Information Science and

Engineering, RU

Presenter : Yangyang ZHU, M1, Graduate School of Information Science and

Engineering, RU

Presenter : Tian CHEN, M1, Graduate School of Information Science and

Engineering, RU

16:10-16:30 **14.** Collaboration Project: Developing a Utilization Environment for the Biographical Databases related to Traditional Japanese Theatre ★

Project Leader: Akira MAEDA, Professor,

College of Information Science and Engineering, RU

Presenter : Bohao WU, D1, Graduate School of Information Science and

Engineering, RU

Co-Researcher: Ryo AKAMA, Professor, College of Letters, RU

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

#### 16:30-16:50 **15. TENJI - Contemporary Japanese art on display in Europe**

Project Leader: Dr. Daniela Moro, Associate Professor, University of Turin

Presenter : Federica Cavazzuti, PhD Candidate, University of Turin

#### End of Day 1

#### **Sat. February 22, 2025**

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

10:00-10:20 **16.** Digital archiving and visualization on Batik of East Java

Project Leader: Dr. Fitriana Puspita Dewi, Assistant Professor, Faculty of Culture

Studies, Brawijaya University

10:20-10:40 17. Study on Construction and utilization of Old photograph Database to support Otaru Studies of the Otaru Museum ★

Project Leader: Sakie SEMIZUKA, Curator, Otaru Museum

# Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

10:40-11:00 **18.** Acoustic digital archive for preserving cultural properties

Project Leader: Takanobu NISHIURA, Professor, College of Information Science and

Engineering, RU

Presenter : Subaru Kato, M1, Graduate School of Information Science and

Engineering, RU

11:00-11:20 **19.** Collaboration Project: Design of speech recognition system for ancient texts and speech input system for KUZUSHIJI transcription

Project Leader: Takanobu NISHIURA, Professor, College of Information Science and

Engineering, RU

Presenter : Yutao ZHANG, D6, Graduate School of Information Science and

Engineering, RU

Co-Researcher: Ryo AKAMA, Professor, College of Letters, RU

11:20-11:40 **20.** Research on a program to decipher kuzushiji characters using AI technology

Project Leader: Tetsuya TANI, Assoc. Professor, College of Letters, RU

Presenter : Yuusuke OCHIAI, D4, Graduate School of Letters, RU

11:40-13:30 Break (110 mins)

## Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

13:30-13:50 **21.** Research on the Buddhist Site of Borobudur using Digital Archives and Databases

Project Leader: Takahiro NISHIBAYASHI, Professor, College of Letters, RU

**(Joint Presentation)** ★

13:50-14:20 **22.** Subject1: Digital archiving, visualization and VR of cultural properties based on 3D scanning

Subject2: An immersive VR system for cultural pro

Project Leader: Satoshi TANAKA, Professor,

College of Information Science and Engineering, RU

Project Leader: Liang LI, Professor,

College of Information Science and Engineering, RU

Presenter : Jiao PAN, Lecture, University of Science & Technology Beijing

14:20-14:40 23. Organization and Restoration of Early Japanese Books Using AI ★

Project Leader: Lin MENG, Professor, College of Science and Engineering, RU

Presenter: Yuuki FUJITA, B4, College of Science and Engineering, RU

14:40-14:50 Break (10 mins)

#### Report Session/ARC-iJAC (20 mins. each incl. Q&As)

14:50-15:10 **24.** Digitalizing the Japanese Art Collection at the Hebrew University of Jerusalem ★

Project Leader: Kazuko KAMEDA-MADAR, Visiting Professor, Hebrew University of

Jerusalem

15:10-15:30 **25.** Digital archiving of the Hokusai collection held at the Hokusakan Museum and construction of international research infrastructure ★

Project Leader: Miyuki ARAI, Curator, The Hokusai-kan Museum

15:30-15:50 **26.** The Networks of Digital and Non-digital Heritage Infrastructure: A Comparison of Borobudur and Japanese Heritage Projects ★

Project Leader: Fadjar Ibnu Thufail, Director, Research Center for Area Studies, Indonesian National Research and Innovation Agency

15:50-16:10 **27.** Connecting Epicenters, Relating Maps in and of the Japanese Christian Century ★

Project Leader: Dr. Diego CUCINELLI, Università degli Studi di Firenze

16:10-16:30 **28.** Expanding digital photography methods for metal objects: Digitisation of the sword furniture in the British Museum collection continued

Project Leader: Akiko YANO, Mitsubishi Corporation Curator (Japanese Collections), Asia

Department, The British Museum

Presenter : Sophie Gong, Research Assistant, The British Museum

# Report Session/"Digital Humanities Center for Japanese Arts and Cultures"-Projects (20 mins. each incl. Q&As)

16:30-16:50 **29.** Constructing an international world of Japanese cultural studies ★

Project Leader: Ryo AKAMA, Professor, College of Letters, RU

Presenter : Nozomu ATAKA, D5, Graduate School of Letters, RU

Presenter : Saki HOSHO, D3, Graduate School of Letters, RU

Presenter : Shiori TOTSUKA, D3, Graduate School of Letters, RU

16:50-17:00 Closing remarks Ryo AKAMA, Director, Art Research Center

#### End of Day 2